Share Facebook
Crohn's Disease Forum » General IBD Discussion » Skin lesions from remicade? help!


01-10-2015, 02:21 AM   #1
davidslifebadatm
 
Join Date: Jan 2015
Location: honolulu, Hawaii
Skin lesions from remicade? help!

Hello everyone, first post here. Going through a bad patch in life right now. I've always had Eczema ever since I was a child but it went away until this past year, started with a rash on my right arm. I didn't think much of it and just put it past me as allergies or something. It started getting worse and worse and now I have these pussing lesions which look like strawberries all over my body.. It scabs but dosent heal and just peels off and the itching is insane, I cant even sleep at night sometimes My GI said it might be due to my remicade so im stopping all meds, my big question is.. Will this go away soon? I was suppose to get my infusion last week. Any advice or suggestions to help this madness will greatly be appreciated, starting to get depressed ((
-age 21, male
-remicade for 2 1/2 years
-crohns in remission
Edit: Was seen by a dermatologist, biopsy came back as Eczema. Dermatologists said that it was just infected Eczema, they wanted to start me on this UV tanning booth. Will think about doing that if I don't get better within this month.

Last edited by davidslifebadatm; 01-10-2015 at 02:57 AM.
01-10-2015, 02:39 AM   #2
Justanothercp
Senior Member
 
Justanothercp's Avatar
 
Join Date: Aug 2013
Location: Sacramento

My Support Groups:
Maybe request to see dermatology for advice.
01-10-2015, 02:43 AM   #3
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
I would see a dermatologist. It sounds like you may have what is called Gutatte Psoriasis...have you had any other illnesses lately? A dermatologist can take a sample and check if the lesions are a true psoriasis or somthing else, and also rule out other causes such as fungal.

I had a similar situation after having strep a few years ago - I have always been prone to eczema, and broke out literally all over my torso down into my legs....it has taken time, years...but the majority of the issues have gone away....my dermatologist prescribed a few different creams to use on the worst parts - mostly steroid creams which I used as little as possible.

Lastly, I have been on Remicade the whole time, to me, the benefits from the Remicade far out weigh the negatives of the skin condition. My GI does think it may be related to the Remicade, but as things have not gotten worse and in fact have been getting better, although slowly, never recommended stopping...all my blood levels have been good too - if you haven't had them checked lately you should.

Here are some links to older threads discussing this...
http://www.crohnsforum.com/showthread.php?t=45096
http://www.crohnsforum.com/showthread.php?t=46024
http://www.crohnsforum.com/showthread.php?t=9990
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
01-10-2015, 02:53 AM   #4
davidslifebadatm
 
Join Date: Jan 2015
Location: honolulu, Hawaii
I would see a dermatologist. It sounds like you may have what is called Gutatte Psoriasis...have you had any other illnesses lately? A dermatologist can take a sample and check if the lesions are a true psoriasis or somthing else, and also rule out other causes such as fungal.

I had a similar situation after having strep a few years ago - I have always been prone to eczema, and broke out literally all over my torso down into my legs....it has taken time, years...but the majority of the issues have gone away....my dermatologist prescribed a few different creams to use on the worst parts - mostly steroid creams which I used as little as possible.

Lastly, I have been on Remicade the whole time, to me, the benefits from the Remicade far out weigh the negatives of the skin condition. My GI does think it may be related to the Remicade, but as things have not gotten worse and in fact have been getting better, although slowly, never recommended stopping...all my blood levels have been good too - if you haven't had them checked lately you should.

I have been to a derm, they did a biopsy and it came back as eczema. Im in full remission from crohns and so far I still have no stomach issues (fingers crossed) 12 weeks since my last infusion. This skin infection feels so much worse than my crohns right now.. When i go work i have to wrap up my hands in gauze because I'm so self conscious I read a study that remicade caused such skin infections like mine and that when patients stopped remicade it went away, sadly I cant find that article anymore.
01-10-2015, 02:55 AM   #5
davidslifebadatm
 
Join Date: Jan 2015
Location: honolulu, Hawaii
Maybe request to see dermatology for advice.
Biopsy from derma came back as Eczema. Hoping the GI was right about it being caused by my Remicade, and praying that it will go away soon because I stopped remicade.
01-10-2015, 02:56 AM   #6
Justanothercp
Senior Member
 
Justanothercp's Avatar
 
Join Date: Aug 2013
Location: Sacramento

My Support Groups:
Biopsy from derma came back as Eczema. Hoping the GI was right about it being caused by my Remicade, and praying that it will go away soon because I stopped remicade.
Have they given you any medicine or cream to treat it?
01-10-2015, 02:59 AM   #7
davidslifebadatm
 
Join Date: Jan 2015
Location: honolulu, Hawaii
Have they given you any medicine or cream to treat it?
Just steroid creams which I don't like to use too much, they wanted to start me on this UV tanning booth therapy and I think I might give it a try if I dont get better within this month. I bought pure aloe and this calendula lotion from Amazon but they don't seem to help either.
01-10-2015, 03:02 AM   #8
Justanothercp
Senior Member
 
Justanothercp's Avatar
 
Join Date: Aug 2013
Location: Sacramento

My Support Groups:
Just steroid creams which I don't like to use too much, they wanted to start me on this UV tanning booth therapy and I think I might give it a try if I dont get better within this month. I bought pure aloe and this calendula lotion from Amazon but they don't seem to help either.

Are they staying away from oral antibiotics because of the crohns?
I really hope things get better soon!
01-10-2015, 03:07 AM   #9
davidslifebadatm
 
Join Date: Jan 2015
Location: honolulu, Hawaii
Are they staying away from oral antibiotics because of the crohns?
I really hope things get better soon!
Sorry forgot to mention past medications, they prescribed my 2 antibiotics which didnt help at all. Ive also been on prednisone which actually did help a bit but when I was coming off everything came back, and much worse..
01-17-2015, 08:29 AM   #10
jjk308
 
jjk308's Avatar
 
Join Date: Apr 2012
It could be a common reaction to the mouse/human protein in Remicade. I had a reaction, but the only effect was to cut off any beneficial effect from the infusion after a couple treatments and make me feel worse.

Humira, based on a human protein, turned out to be very effective for me.

BTW antibiotics just cause a lot of diarrhea for me, and prednisone works but the side effects get intolerable. Strictly short term for severe flares.
Reply

Crohn's Disease Forum » General IBD Discussion » Skin lesions from remicade? help!
Thread Tools


All times are GMT -5. The time now is 10:25 AM.
Copyright 2006-2017 Crohnsforum.com